Alert archive / California / Wind Advisories in 2011

Wind Advisory 34, NWS Los Angeles, CA

April 16, 2011

NWS Los Angeles, CA issued this wind advisory at Apr 16, 2011, 9:01 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2011, 9:01 PM PDT (04:01 UTC)
Expired
Apr 17, 2011, 6:00 AM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WWUS76 KLOX 170401
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
901 PM PDT SAT APR 16 2011

...GUSTY NORTH WINDS THROUGH AND BELOW THE PASSES OF THE SANTA
BARBARA MOUNTAINS...

.GUSTY NORTHERLY WINDS HAVE DEVELOPED OVER THE MOUNTAINS OF SANTA
BARBARA THIS EVENING. STRONGEST WINDS ARE EXPECTED THROUGH AND
BELOW THE PASSES AND CANYONS IN THE VICINITY OF MONTECITO.
ISOLATED WIND GUSTS TO AROUND 55 MPH WILL BE POSSIBLE THROUGH
EARLY SUNDAY MORNING.

CAZ052-171000-
/O.NEW.KLOX.WI.Y.0034.110417T0401Z-110417T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
901 PM PDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

* TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THE REMAINDER OF
  THE EVENING...THEN DIMINISH EARLY SUNDAY MORNING.

* WINDS: NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH PEAK GUSTS
  NEAR 55 MPH.

* IMPACTS: GUSTY WINDS CAN DAMAGE WEAK STRUCTURES...DOWN SMALL
  TREES AND CAUSE LOSS OF VEHICLE CONTROL. ROADWAYS IN THE AREA
  INCLUDE HIGHWAY 154.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-171000-
/O.NEW.KLOX.WI.Y.0034.110417T0401Z-110417T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA
901 PM PDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

* TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THE REMAINDER OF
  THE EVENING...THEN DIMINISH EARLY SUNDAY MORNING.

* WINDS: NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH PEAK GUSTS
  NEAR 50 MPH.

* IMPACTS: GUSTY WINDS CAN DAMAGE WEAK STRUCTURES...DOWN SMALL
  TREES AND CAUSE LOSS OF VEHICLE CONTROL. ROADWAYS IN THE AREA
  INCLUDE HIGHWAYS 101 AND 154.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DANIELSON/BRUNO
2 follow-up statements
592 
WWUS76 KLOX 170958
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
258 AM PDT SUN APR 17 2011

...GUSTY NORTH WINDS THROUGH AND BELOW THE PASSES OF THE SANTA
BARBARA MOUNTAINS EARLY THIS MORNING...

.GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS THE MOUNTAINS OF
SANTA BARBARA COUNTY EARLY THIS MORNING. THE STRONGEST WINDS WILL
AFFECT LOCATIONS THROUGH AND BELOW THE PASSES AND CANYONS IN THE
SANTA YNEZ RANGE...ESPECIALLY IN THE VICINITY OF MONTECITO. WINDS
WILL BEGIN TO DIMINISH BY DAYBREAK.

CAZ052-171300-
/O.EXT.KLOX.WI.Y.0034.000000T0000Z-110417T1300Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
258 AM PDT SUN APR 17 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING. 

* TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THE EARLY
  MORNING HOURS...THEN BEGIN TO DIMINISH BY DAYBREAK.

* WINDS: NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50
  MPH ARE EXPECTED. ISOLATED GUSTS TO 55 MPH ARE POSSIBLE IN THE
  MONTECITO HILLS.

* IMPACTS: GUSTY WINDS CAN DAMAGE WEAK STRUCTURES...DOWN SMALL
  TREES AND CAUSE LOSS OF VEHICLE CONTROL. ROADWAYS THAT WILL BE
  IMPACTED INCLUDE HIGHWAY 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-171300-
/O.EXT.KLOX.WI.Y.0034.000000T0000Z-110417T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA
258 AM PDT SUN APR 17 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING. 

* TIMING: GUSTY NORTH WINDS WILL CONTINUE THROUGH THE EARLY
  MORNING HOURS...THEN BEGIN TO DIMINISH BY DAYBREAK. 

* WINDS: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH ARE EXPECTED.

* IMPACTS: GUSTY WINDS CAN DAMAGE WEAK STRUCTURES...DOWN SMALL 
  TREES AND CAUSE LOSS OF VEHICLE CONTROL. ROADWAYS IN THE AREA 
  INCLUDE HIGHWAYS 101 AND 154. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DB
282 
WWUS76 KLOX 171300
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SUN APR 17 2011

CAZ039-052-171400-
/O.EXP.KLOX.WI.Y.0034.000000T0000Z-110417T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
600 AM PDT SUN APR 17 2011

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD HAS ALLOWED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY TO EXPIRE AT 6 AM
PDT EARLY THIS MORNING.

WINDS WILL CONTINUE TO DIMINISH ACROSS THE AREA THROUGH DAYBREAK
THIS MORNING. LOCAL GUSTS TO 45 MPH ARE POSSIBLE STILL POSSIBLE
THROUGH 8 AM PDT.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 16, 8:30 PM PDT, 31 minutes earlier.

Area forecast discussion, Apr 16, 8:30 PM PDT, 31 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
830 PM PDT SAT APR 16 2011

.SYNOPSIS...
ONSHORE FLOW WILL COOL TEMPERATURES ON SUNDAY. THE TAIL END OF A
COLD FRONT WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE CENTRAL
COAST AND POSSIBLE DRIZZLE WITH A DEEP MARINE LAYER SOUTH COASTS ON
MONDAY. IT WILL BE PARTLY CLOUDY AND MUCH COOLER TUESDAY AND
WEDNESDAY...THEN ANOTHER WEAK SYSTEM ARRIVES ON THURSDAY.

&&

.SHORT TERM (TONIGHT-TUE)...A RIDGE OF HIGH PRESSURE OVER THE REGION
TODAY PRODUCED VERY WARM TEMPERATURES SOUTH OF POINT CONCEPTION WITH
HIGHS REACHING AROUND 80 NEAR THE BEACHES TO THE MID 90S INLAND AND
FOOTHILLS. CQT...DOWNTOWN LOS ANGELES...SET A NEW RECORD OF 91
DEGREES. THIS BESTED THE PREVIOUS RECORD OF 90 IN 1999. NORTH OF
POINT CONCEPTION WAS NOT AS WARM...BUT STILL A VERY NICE AND SUNNY
DAY.

TONIGHT...UNDER MOSTLY CLEAR SKIES...GUSTY WINDS ARE BEING OBSERVED
AT SEVERAL MOUNTAIN AND FOOTHILL LOCATIONS. AT THIS HOUR...WE ARE
SEEING GUSTS TO 50 MPH AT WHITAKER PEAK NEAR THE GRAPEVINE AND GUSTS
TO 43 MPH IN THE FOOTHILLS OF MONTECITO. THESE WINDS ARE JUST
BEGINNING TO PEAK...BUT IF TRENDS CONTINUE...A WIND ADVISORY MAY BE
NEEDED BEFORE THE NIGHT IS OVER. OTHERWISE...MUCH OF THE REGION WILL
SEE LIGHT TO MODERATE OFFSHORE WINDS...WHICH SHOULD SERVE TO
SUPPRESS THE MARINE LAYER. THE ONLY EXCEPTION MAY BE THE DEVELOPMENT
OF A COASTAL EDDY NEAR CATALINA THAT COULD WRAP SOME LOW LEVEL
MOISTURE...MARINE CLOUDS AND PATCHY FOG INTO THE COASTAL AREAS OF LA
COUNTY LATE TONIGHT OR AROUND SUNRISE SUNDAY MORNING.

ON SUNDAY...LOOK FOR ANOTHER NICE DAY WITH WARM TEMPERATURES...BUT
NOT AS QUITE AS WARM AS TODAY. TEMPERATURES WILL RUN ABOUT 10 TO 18
DEGREES COOLER ON SUNDAY COMPARED TO TODAY AS THE SEA BREEZE KICKS
IN EARLIER IN THE DAY AND LOW-LEVEL COOLING OF 5-7 DEGREES C
INDICATED BY THE WRF. STILL...TEMPERATURES SHOULD BE AT OR SLIGHTLY
ABOVE NORMAL. EXPECT EXPECT A DEEPER MARINE LAYER TO FORM SUNDAY
NIGHT AS THE EDDY STRENGTHENS AND THE STORM SYSTEM APPROACHES THE
CENTRAL COAST.

MONDAY WILL TURN OUT FAIRLY CLOUDY WITH LIGHT SPRINKLES OR DRIZZLE
POSSIBLE MAINLY FOR AREAS NORTH OF POINT CONCEPTION. A WEAK FRONT
PASSES THROUGH THE REGION MONDAY AFTERNOON. THIS SYSTEM HAS A
PRECIPITABLE WATER PLUME THAT EXCEEDS 1 INCH WHEN IT MOVES
OVERHEAD...HOWEVER THE WINDS REMAIN NORTHWESTERLY AND THE PLUME
SHIFTS SOUTH VERY QUICKLY SO WE DO NOT EXPECT MUCH OF A
PRECIPITATION THREAT WITH THIS EVENT. TEMPERATURES WILL BE BELOW
NORMAL THROUGH TUESDAY...AND WE WILL SLOWLY DECREASE THE MOISTURE
AND CLOUDS ACROSS THE AREA.

.LONG TERM (WED-SAT)...THE UPPER AIR PATTERN AT THIS TIME HAS A
FAIRLY DEEP LONGWAVE TROUGH THROUGH THE MIDDLE PART OF THE NATION
WITH A CORRESPONDINGLY LONG AMPLITUDE RIDGE OVER THE EASTERN
PACIFIC. IT IS THIS TROUGH IN THE MIDDLE OF THE NATION THAT HAS
SPAWNED ALL OF THE SEVERE WEATHER OVER THE CENTRAL AND EASTERN
PORTIONS OF THE NATION...WHILE WE HAVE HAD SOME WARMER THAN NORMAL
WEATHER IN OUR VICINITY. THIS PATTERN WILL CHANGE SLOWLY THROUGH THE
NEXT WEEK. EXPECT THE TROUGH TO BROADEN AND FILL WITH A SIMILAR
WEAKENING OF THE RIDGE OVER THE EASTERN PACIFIC. AS A RESULT...FLOW
OVER THE REGION WILL BE FAIRLY ZONAL WITH JUST A FEW WEAK...SHORT
AMPLITUDE TROUGHS MOVING ONSHORE OVER THE PACNW. WITH THE EXCEPTION
OF SOME MINOR TIMING AND AMPLITUDE ISSUES...BOTH MEDIUM RANGE MODELS
ARE IN PRETTY GOOD AGREEMENT THROUGH THE WEEK BEFORE DIVERGING NEXT
WEEKEND.

ON WEDNESDAY...BOTH THE EC AND THE GFS MOVE A SHORT WAVE TROUGH
THROUGH THE PACNW...WITH THE TAIL END REACHING OUR REGION ON
THURSDAY. AT THIS TIME...THIS SYSTEM LOOKS DRY...WITH LITTLE CHANCE
FOR SHOWERS. BUT GUSTY WINDS AND FALLING TEMPERATURES SHOULD BE
EXPECTED WITH THE PASSAGE OF THIS SYSTEM. TEMPERATURES ON THURSDAY
SHOULD RUN 5 TO 10 DEGREES BELOW SEASONAL NORMS ACROSS MUCH OF THE
REGION. BUT ON FRIDAY AND SATURDAY...A WEAK RIDGE BUILDS IN FROM THE
PACIFIC PUSHING TEMPERATURES TO AROUND NORMAL ON FRIDAY...AND
PERHAPS 5 DEGREES ABOVE NORMAL FOR THE START OF THE WEEKEND.

&&

.AVIATION...17/0000Z.

THE UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE AREA TODAY WILL
WEAKEN AS A DRY...UPPER LEVER TROUGH MOVES THROUGH THE REGION ON
SUNDAY. MODERATE UPPER LEVEL WEST WINDS WILL SHIFT TO NORTHERLY ON
SUNDAY...THEN BACK TO NORTHWESTERLY LATE SUNDAY AS THE WEAK TROUGH
PASSES TO THE EAST. LIGHT TO MODERATE ONSHORE WINDS WILL BECOME WEAK
OFFSHORE OVER MOST OF THE AREA THIS EVENING AS A COASTAL EDDY
CIRCULATION DEVELOPS NEAR CATALINA ISLAND AFTER 17/06Z. THE
OFFSHORE GRADIENTS SHOULD SUPPRESS MUCH OF THE MARINE LAYER...
EXCEPT IN THE VICINITY OF THE LA COAST WHERE THE EDDY COULD SPREAD
SOME PATCHY MARINE LAYER CLOUDS LATE TONIGHT AND EARLY SUNDAY
MORNING...TOPS WILL RANGE FROM 012-018 SUNDAY MORNING.

KLAX...CHANCE 5SM BR AND SCATTERED 015 BETWEEN 17/13-17/20Z.

KBUR...CHANCE LLWS BETWEEN 17/02-17/10Z AND CHANCE 5SM HZ AND
SCATTERED 012 AFTER 17/14-17/18Z

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).

&&

PUBLIC...DANIELSON
AVIATION...DANIELSON
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 16, 12:08 PM PDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1208 PM PDT SAT APR 16 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-171300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1208 PM PDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE OUTER COASTAL WATERS
TODAY AND TONIGHT.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

WINDS MAY CONTINUE TO BE GUSTY OVER THE OUTER COASTAL WATERS THROUGH
MONDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BOLDT

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 11:42 AM PDTWind AdvisoryLOX33 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.